| Model Number |
PED2-450-12 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0630-1s (lot: 225666555); product type: ; implant date n/a; explant date n/a medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the middle section.The patient was undergoing pipeline embolization for treatment of multi lobular para ophthalmic, unruptured aneurysm in the right internal carotid artery (ica) with a max diameter of 6 mm and a 4 mm neck diameter.Landing zone: distal: 3.8 mm and proximal: 4.4 mm.The accessed vessel was the right m1 with a diameter of 3 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 96.The angiographic result post procedure showed a successful implant.It was reported that the pipeline was advanced through the phenom 27 distal to the aneurysm.Deployment commenced.Distal braid opened well and was placed at the distal landing zone.Several mm were deployed successfully.About 50% of device was deployed when the braid remained constrained.The doctor resheathed twice with the same result.He loaded and unloaded the device the braid remained constrained.The behavior of the braid was concerning and the entire system was removed from the body.A new phenom 27 and different device (same size different lot) was used.This was implanted with the same techniques with normal braid behavior.It was reported the pipeline failed to open in the middle section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcathe ter.It was reported the pipeline was deployed on the back table.It open when unconstrained.It was unknown if device or catheter were the culprit of braid issues when in the patient so both were replaced.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a neuron max guide catheter, phenom 27 microcatheter, aristotle 24 guidewire, phenom plus catheter.
Event or Problem Description
Additional information was received that the cause of the failure to open was impossible to know.The pipeline was not placed in a vessel bend when it failed to open.In attempt to open the pipeline, the device was resheathed, multiple manipulations were made without success.It was not possible to balloon without deploying so it was not done.The device would not open and was removed from the body without being deployed.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.